MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB015
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Name of procedure being performed: colon procedure.Two complaints have been created from this report.Complaint # (b)(4) (1 out of 2).Complaint #(b)(4) (2 out of 2).Limited information available at this time.The rep was not present during the case.The jaws of the device was placed on the tissue and the fuse activation button was activated.The generator went through the full seal tones, including the end tone.The surgeon then cut the tissue with the blade lever.When the jaws were removed from the tissue, it was noticed that no energy was delivered to the tissue and no seal was formed.The tissue was bleeding from where the blade lever transected the tissue.The surgeon opened up a second device to control the bleed but it also did not deliver energy to the tissue.A third device was opened which worked successfully.With this device the surgeon was able to control the bleed and complete the case.The products are not available for return.They were discarded by the facility.Additional information received via email on 04mar2020 from [applied medical representative], entered by [applied medical representative]."after visiting the account today i discovered that they did hold the devices to be sent back for examination." additional information received via email on 19mar2020 from [applied medical representative].(entered by [applied medical representative]).The rep was able to speak to the surgeon about both cases."the only thing he mentioned that was different than what the nurses in the room told me is that he heard an audible click in the hand piece before the unit stopped working.This happened for both hand pieces that were returned." patient status: no patient injury.Type of intervention: a third device was used to control the bleeding and complete the case.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant's experience of no energy output could not be confirmed, as the event unit met current specifications and there were no visible non-conformances.Applied medical is unable to determine the exact root cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: colon procedure two complaints have been created from this report.Complaint # (b)(4) (1 out of 2).Complaint # (b)(4) (2 out of 2).Limited information available at this time.The rep was not present during the case.The jaws of the device was placed on the tissue, and the fuse activation button was activated.The generator went through the full seal tones, including the end tone.The surgeon then cut the tissue with the blade lever.When the jaws were removed from the tissue, it was noticed that no energy was delivered to the tissue and no seal was formed.The tissue was bleeding from where the blade lever transected the tissue.The surgeon opened up a second device to control the bleed but it also did not deliver energy to the tissue.A third device was opened which worked successfully.With this device the surgeon was able to control the bleed and complete the case.The products are not available for return.They were discarded by the facility.Additional information received via email on 04mar2020 from [applied medical representative], entered by [applied medical representative]."after visiting the account today i discovered that they did hold the devices to be sent back for examination." additional information received via email on 19mar2020 from [applied medical representative] (entered by [applied medical representative]).The rep was able to speak to the surgeon about both cases."the only thing he mentioned that was different than what the nurses in the room told me is that he heard an audible click in the hand piece before the unit stopped working.This happened for both hand pieces that were returned." patient status: no patient injury.Type of intervention: a third device was used to control the bleeding and complete the case.

Brand Name
EB015, VOYANT MARYLAND FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9873936
Report Number2027111-2020-00436
Device Sequence Number18981662
Product Code GEI
UDI-Device Identifier00607915136956
UDI-Public(01)00607915136956(17)210326(30)01(10)1367822
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K182653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model NumberEB015
Device Catalogue Number101471081
Device Lot Number1367822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VOYANT GEN 1 GENERATOR; VOYANT GEN 1 GENERATOR